Uniretic Cough

Some clinical studies have suggested that up to 35 percent of people taking Uniretic (moexipril/HCTZ) may develop a dry, persistent cough as a possible side effect of the medication. However, it is difficult to determine whether coughing is caused by the medication or other factors. If you are taking this product and coughing becomes a problem, talk to your healthcare provider about possible treatment options.

Does Uniretic Cause a Cough?

Uniretic® (moexipril/HCTZ) is a prescription medication used in the treatment of high blood pressure (hypertension). It is a combination medication, containing two blood pressure medicines in one tablet -- moexipril and hydrochlorothiazide (HCTZ for short).
 
Moexipril belongs to a group of medications called angiotensin-converting enzyme inhibitors (ACE inhibitors). All ACE inhibitors, including moexipril, can cause a dry, persistent cough. Because Uniretic contains moexipril, you may experience a cough if you take this medication.
 

More Information About an ACE Inhibitor Cough

Typical ACE inhibitor coughs are dry and nonproductive. They are often nagging coughs that do not go away with treatment, and are sometimes accompanied by a scratching or tickling sensation in the throat. Some people may get an ACE inhibitor cough within hours of their first dose, while others may take the medication for weeks or months without coughing. The majority of people will likely not experience this side effect at all.
 

How Common Is a Uniretic Cough?

In clinical studies, 3 percent of people who received Uniretic experienced a cough, compared with 1 percent of those who received a placebo (a "sugar pill" that does not contain any active ingredients). Less than 1 percent of people stopped taking Uniretic because of the cough in clinical trials.
 
Many experts believe, however, that an ACE inhibitor cough occurs much more often than reported in clinical trials. Some studies suggest that as many as 35 percent of people who take an ACE inhibitor will develop a dry, nonproductive cough. All ACE inhibitor medications are thought to be equally likely to cause a cough.
 
10 Foods That Lower Cholesterol

Uniretic Drug Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2018 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.